Ask an expert
Question

14 Jul 2005

Tuberculosis
I have been diagnosed with TB about 3 weeks ago. I would like to know why it is only necessary to take the medication from Monday to Friday, and also if it is dangerous to use alcohol while taking the medication.
Answer 265 views
Expert
CyberDoc
CyberDoc

01 Jan 0001

Sally, you have to take a break so that the medication doesn’t heap up in the blood and cause side effects. If you monitor the blood levels closely you can take it every day. You may be able to handle alcohol in small amounts, but it will put extra strain on the liver and it might cause serious liver problems. The best would be to avoid it. Good luck.
The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical examination, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.
Voting Booth
Have you entered our Health of the Nation survey?
Please select an option Oops! Something went wrong, please try again later.
Results
Yes
32% - 9472 votes
No
68% - 20294 votes
Vote